Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 433, NWS Jackson, MS

July 19, 2000Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2000, 4:18 PM CDT for Clarke County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2000, 4:18 PM CDT (21:18 UTC)
Expired
Jul 19, 2000, 4:45 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarke County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 192118
SVRJAN
MSC023-192145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT WED JUL 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 445 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF SHUBUTA...OR ABOUT 12
  MILES SOUTHEAST OF QUITMAN...MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR SHUBUTA AT 440 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. DIME SIZED HAIL IS 
ALSO POSSIBLE.  GO INSIDE A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

84

LAT...LON 3186 8848 3201 8860 3190 8886 3171 8872

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 19, 3:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL 19 2000

OVER THE CONUS AND SURROUNDING AREAS...UPPER PATTERN HAS FLATTENED
SINCE THE LAST TIME I WORKED...WITH UPPER LOW/WEAK TROUGH OVER
EASTERN CN...HIGH PRESSURE OVER SOUTHERN THIRD OF CONUS/NORTHERN
MEXICO...AND WEAK RIDGE OVER WESTERN CN. A COPIOUS QUANTITY OF
SHORTWAVES WORKING THROUGH THE FLOW...WITH FIRST TO AFFECT FA MOVING
OVER CENTRAL PLAINS AT THIS TIME. IN THE LOWER LEVELS...HIGH
PRESSURE STRETCHED FROM THE ATLANTIC INTO THE GULF OF MEXICO. SURFACE
FRONT STRETCHED FROM NEAR THE DELMARVA PENINSULA INTO THE OHIO RIVER
VALLEY INTO THE CENTRAL PLAINS. PRECIP H20 AMOUNTS OF 1.75"+
STRETCHING FROM SOUTHERN LA INTO MS/AL/TN INTO SOUTHERN OH.

SHORT RANGE MODELS ALL ADVERTISING A RETURN TO AMPLIFIED UPPER LEVEL
FLOW IN THE SHORT TERM AS STRONG TROUGH SWINGS SLOWLY AROUND EASTERN
CN LOW...PUSHING SURFACE FRONT SLOWLY SOUTH. HELPING THINGS ALONG IS
A STRONG SHORTWAVE MOVING(ETA STRONGEST/NGM WEAKEST) MOVING INTO THE
MID MISS RIVER VALLEY TONIGHT WITH A SECOND TO MOVE IN BEGINNING AT
F42 THURSDAY NIGHT INTO FRIDAY. AVN HOLD BEST DYNAMICS FARTHEST
NORTH...ETA FARTHEST SOUTH. NGM DOESN/T SEEM TO DO MUCH AT ALL WITH
SHORTWAVE. GOOD INSTABILITY AXIS LIES ACROSS FA THURS AND
FRIDAY...SO TSRA WILL BE IN THE FORECAST. MUCH COOLER THICKNESS
VALUES DO NOT PUSH THAT FAR INTO THE LOWER MISS RIVER VALLEY... BUT
JUST ENOUGH THAT ALONG WITH CLOUD COVER FROM CONVECTION...HEAT
ADVISORY WILL BE PROBABLY BE DROPPED AFTER TOMORROW.

WHAT IS GOING INTO THE FORECAST? WELL...I/M BASICALLY GOING TO LEAVE
POPS FOR TONIGHT A LAST MINUTE DECISION BASED UPON DEVELOPMENT
OCCURRING AT THIS TIME(TSRA POPPING OVER SOUTHEAST MS/SOUTHWEST AL).
TOMORROW THROUGH FRIDAY NIGHT...AM GOING A GENERAL WIDELY SCATTERED
TO SCATTERED WITH SOME TWEAKING FOR FRONTAL POSITION NORTH AND GULF
BREEZE ACTION SOUTH.

QPF DISCUSSION: CONVECTION A LITTLE SLOWER FIRING TODAY THAN ON
TUESDAY. PW'S ACROSS THE FORECAST AREA ARE STILL IN THE 1.75 TO 2.0
IN RANGE. AGREE WITH THE MODELS PLACEMENT OF MEASURABLE PRECIP IN
THE SOUTH AND EAST FOR TONIGHT. WILL GO WITH LESS THAN ONE TENTH IN
THOSE AREAS. THE APPROACHING BOUNDARY FROM THE NORTH WILL PROVIDE
ADDED FOCUS FOR TOMORROW IN THE NORTH WILL GO WITH AROUND ONE TENTH
FOR 18-00Z.

IN THE EXTENDED...MEDIUM RANGE MODEL RUNS TAKE UPPER PATTERN AND
CONTINUE TO AMPLIFY THE PATTERN. SYNOPTIC PICTURE PRETTY CONSISTENT
IN THE UPPER LEVELS...WITH TROUGH CONTINUING TO DIG IN TO EASTERN
CONUS AND REMAINING THERE...BUILDING RIDGE OVER THE SOUTHWESTERN
CONUS. MRF ENSEMBLES PRETTY CONSISTENT WITH THIS SCENARIO ALSO...AND
MAINTAIN A MEAN TROUGH OVER THE EASTERN CONUS/CN. MODELS ALSO START
THE EXTENDED WITH SURFACE FRONT PUSHED THROUGH MS(12Z AVN MOVES IT
TO CENTRAL MS BY F72/SAT MORN) TO ALONG OR JUST OFF GULF COAST
LINE...BUT SEEM TO HAVE A HARD TIME PUSHING FRONT ANY FARTHER SOUTH.
CANADIAN/NOGAPS PUT SOME GULF BREEZE SHOWERS ALONG THE COAST WITH
MRF MORE ENTHUSIASTIC WITH THE POPS. WILL KEEP MENTION OF PRECIP
ALL ZONES WITH BEST CHANCES SOUTH. TEMPS LOOK TO COOL TO NEAR
SEASONABLE AVERAGES THROUGH THE WEEKEND INTO THE FOLLOWING WORK WEEK.

PRELIMINARY NUMBERS...
JAN 074/098 073/097 073 1323
MEI 073/099 072/098 072 2323

.JAN...
AR...HEAT ADVISORY THURSDAY ZONES 074-075.
LA...HEAT ADVISORY THU+RSDAY ZONES 007>009-015-016.
MS...HEAT ADVISORY THURSDAY ZONES 018-019-025-034>036-040>042-047.

16/22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:22 PM CDTSevere Thunderstorm WarningJANMarion38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.